Liver Transplant Expert Forum
Post transplant with severe pain
About This Forum:

Questions posted in the Liver Transplant . Forum are answered by medical professionals from The Mount Sinai Medical Center.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Post transplant with severe pain

I had a liver and bone marrow transplant when I was 13 in 2003 I am 7 years out , still on anti-rejection meds. To this day I still live in extreme pain, I have discussed it with my transplant Dr.s and they blow it off every time I had a splenectomy this year because my spleen was over 12lbs due to the blood not flowing through the liver. Also the bone marrow transplant was done because they believed it would make it easier for my body to accept the liver. This was experimental at the time and had to sign tons of things for it, last time I asked they told me the procedure was inconclusive and is no longer performed. How can i get help.
Related Discussions
517301_tn?1229801385
what type of pain are you having?  It sounds though overall you are doing well post-transplantation.  the only center that i am aware of that did concurrent bone marrow transplants was/is U Pittsburgh.
4 Comments
Blank
Avatar_m_tn
My pain is mainly in my lower back and sometimes in my hip, while I still had my spleen an MRI showed that it had been pushing against my hip which has caused it to be out of whack, I have heard that a lot of transplant patients have problems with pain in their lower back. I see that it is a listed side effect of prograf which I am on. Is this a common effect of the medication. Also the transplants were done in pittsburgh. Other than this though I have done exceptionally well given the circumstances. Thank you for the insight.
Blank
517301_tn?1229801385
back pain is common after liver transplantation but more typically its soon after the transplant.  make sure that you have not developed avascular necrosis from long term use of steroids.
Blank
Avatar_m_tn
well thank you Dr. I will check into that, thank you for your time
Blank
This Forum's Experts
517301_tn?1229801385
Thomas D Schiano, MDBlank
The Mount Sinai Medical Center
New York, NY
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank